MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SHARP AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC SHARP AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734678
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that, while outside of a procedure, the awl tip was reported to be "defective".There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
The instrument was returned for analysis.Functional testing determined that the instrument was malfunctioning causing the reported event.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHARP AWL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9693440
Report Number1723170-2020-00431
Device Sequence Number1877574
Product Code OLO
UDI-Device Identifier00613994870049
UDI-Public00613994870049
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734678
Device Catalogue Number9734678
Device Lot Number170620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1